Allergic to Cipro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/11/2010 7:40 AM (GMT -6)   
     Man, I must live under a black cloud.  The surgeon put me on a two week course of Cipro following my office visit to him where he drained an abscess from my anus.  I started the Cipro on Wednesday (1,000 mgm per day).  Last night my right heel started aching.  I thought nothing of it.  This morning I could barely get out of bed.  Aches from head to foot.  I feel like I am 94 instead of 64.  I was able to reach the colorectal surgeon on duty this morning over at Pa. Hosp.  She said to stop the Cipro immediately...sheesh...  I am allergic to penicillin...now what?  I may as well curl up in a ball and croak! skull

80sChick
Veteran Member


Date Joined Oct 2009
Total Posts : 1054
   Posted 9/11/2010 10:49 AM (GMT -6)   
That really sucks but I'm sure there is another alternative to Cipro. The important thing is that you got that abcess taken care of! Now I hope you can start feeling better.

Do they have another option besides Cipro?
Stephanie, 28 years old
Diagnosed with Crohn's Colitis March 2000
Possible diagnosis of IBS-D
Total Proctocolectomy and Permanent Ileostomy 3/18/10! :)
Blockage/Ileo revision 6/8/10 :/
 
Tried: Asacol, Remicade, 6mp, Humira, Xifaxan, Apriso, Imuran, Rowasa Enemas, Colocort Enemas, Psyllium Seed Powder... Tried Probiotics: Align (with no change except bloating) and VSL #3 DS (AWFUL diarrhea).
 
Currently taking: Prenatal Vitamin, Vitamin B 12 Complex, Biotin, Vitamin D, Calcium, Flomax (for urinary retention). 

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/11/2010 12:45 PM (GMT -6)   
     They now have me on sulfameth/trimethoprm 800/160 twice a day along with flagyl 500 mgm twice a day....holy cow...that sounds like really strong stuff!

Equestrian Mom
Veteran Member


Date Joined Mar 2008
Total Posts : 3115
   Posted 9/11/2010 2:32 PM (GMT -6)   
Make sure you read the no-no list for Flagyl...NOTHING w/alcohol in it!

That should do the trick...I hope you handle it ok:)
Crohn’s dx 1989
some terrible years before my
temporary ileo in 2001
Proctocolectomy w/end ileo in 2008
...wish I knew then what I know NOW!

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/11/2010 2:49 PM (GMT -6)   
     I never drink anyways..lol...no loss.

Anthony1977
Regular Member


Date Joined Jan 2009
Total Posts : 413
   Posted 9/11/2010 2:57 PM (GMT -6)   
man, did they make up the name sulfameth/trimethoprm? ;) That really sucks that you are going through this. I guarantee you there is light at the end of the tunnel. Stay well, Christine! I am rooting for ya!

esoR
Veteran Member


Date Joined Jan 2007
Total Posts : 4147
   Posted 9/11/2010 6:25 PM (GMT -6)   
Chris,

If this does not work. Try Cephalexin. It's gentle yet effective. Flagyl may make you light headed. Rosemary

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/11/2010 7:12 PM (GMT -6)   
     Anthony...yeah there is a light at the end of the tunnel....God's...lol.  I am just getting sooo disgusted with all this.  I know there are thousands of people worse off than me but I honestly can say that the last time I actually felt "good" was around Christmas when Remicade worked.  I believe I felt "well" for a total of six weeks.  Then, after my third Remicade infusion,  downhill all the way.
     Right now I ache all over like I have the flu.  I have no idea what is causing this other than the side effects of the Cipro.  I've been on Flagyl many times while I suffered with UC.  Maybe just old age. sad

esoR
Veteran Member


Date Joined Jan 2007
Total Posts : 4147
   Posted 9/11/2010 8:01 PM (GMT -6)   
Christine,

I too got flu like symptoms from Cipro. These should go away as the drug wears out of your system. Rosemary

lynn024
Regular Member


Date Joined Dec 2008
Total Posts : 26
   Posted 9/13/2010 5:17 PM (GMT -6)   
hi christine,

allergic reactions to cipro are not uncommon, especially swelling of the achilles tendon. a year and a half ago, i was taking cipro, and my knees and ankles swelled up, and i got a rash. i could barely walk. my doctor would not agree that it was from cipro. i was sent to a rheumy, whom i had never been to before!, and given prednisone, starting at 60 mg, and the swelling improved in a couple days.

i hope things improve for you soon!

lynn024
44yo female, crohns for 11 yrs, rt hemicolectomy 2007, 2 fistulas since last yr

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/13/2010 7:17 PM (GMT -6)   
     Oh Lynn....I was prednisone dependent.  That is the reason I had this operation in the first place.  It did terrible things to me.  Right now my back is sooo sore, must be muscular because the pain is across the middle of the back.  Everytime I take a deep breath in...oy...such pain.  Now taking Hydrocodone twice a day and I hate to take pain pills.  Smart aleck hubby said "don't breathe..maybe you will feel better."  Sometimes I just want to curl up in a ball and die.  It seems like one thing after another.  I wonder why the surgeon placed me on such a high dosage of antibiotic.  I know I had an abscess but 2,000 mgm of antiobiotic per day???
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 26, 2018 12:28 AM (GMT -6)
There are a total of 3,006,706 posts in 329,381 threads.
View Active Threads


Who's Online
This forum has 161845 registered members. Please welcome our newest member, StanInCA.
151 Guest(s), 4 Registered Member(s) are currently online.  Details
borrelioburgdorferii, doors12, Serfr, Saipan Paradise